MAUDE Adverse Event Report: BD INSYTE-W¿ IV CATHETER WITH WINGS 22GA 1.00IN; INTRAVASCULAR CATHETER

BD INSYTE-W¿ IV CATHETER WITH WINGS 22GA 1.00IN; INTRAVASCULAR CATHETER
Model Number 381323
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd insyte-w¿ iv catheter with wings 22ga 1.00in there was foreign matter on device cannula/needle/catheter.The following information was provided by the initial reporter.The customer stated: "the indwelling needle was replaced after a hairy, flock-like foreign body was found at the tip of the indwelling needle while administering infusion to the patient.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes d10: returned to manufacturer on: 2021-09-03 investigation summary: one sample was received by our quality team for evaluation.The sample was subjected to visual inspection to check for foreign matter.No foreign matter was observed on the cannula tip and catheter.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD INSYTE-W¿ IV CATHETER WITH WINGS 22GA 1.00IN
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12454373
Report Number8041187-2021-00824
Device Sequence Number1179780
Product Code FOZ
UDI-Device Identifier30382903813231
UDI-Public30382903813231
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2025
Device Model Number381323
Device Catalogue Number381323
Device Lot Number0114872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2021
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date11/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1